Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Nov 2016
    Location
    USA
    Posts
    6

    New and suffering from post acute withdrawal syndrome....

    Four years ago I had a very violent adverse reaction to the medication Cymbalta. I came to my doctor six months into starting this drug with complaints of dry skin and hair, involuntary weight loss, 2 missed periods, and mental confusion. I foolishly took her advice to double my dose (I started with 30mg) as she assured me that what I was describing was due only to stress. Not long after doing this I was a physical wreck. I convulsed, vomited, felt as though my heart was going to explode, and experienced an unrelenting sensation of pure terror and panic. I tried to stop the medication, but found that this only made the symptoms worse. I attempted to compromise with my body by taking as little as possible--just enough to keep the withdrawals at bay, but not enough to send me over the edge again. Well, it would seem that there was no real way out...my body continued to fall apart anyway. I have been living ever since with yellow, dry as a bone skin (I look 15 years older than I did before), dry hair with massive fallout, cognitive impairment (MAJOR), unrelenting exhaustion, food and chemical sensitivities, insomnia, and crippling panic spells.

    Needless to say I am a mess. EVERYTHING (seemingly) causes my brain and body to flip out. Getting to the point where, to be honest, contemplating suicide is my greatest comfort. If anyone else has had their life destroyed over a "medication" I would love to hear from you.....

  2. #2
    Senior Member
    Join Date
    Jun 2013
    Posts
    5,860
    Cymbalta is evil , but it helps, My DH quit it before he got dependency, when I asked why; he said he felt like living zombie........mandee what do you eat , drink what other meds are you, if you want to share
    ''“If you cry because the sun has gone out of your life, your tears will prevent you from seeing the stars.”
    ''
    ― Rabindranath Tagore

  3. #3
    Junior Member
    Join Date
    Nov 2016
    Location
    USA
    Posts
    6
    Hi Dahila,

    I usually stick to these foods: oatmeal, almond butter, larabars, squeeze pouch baby food, fruit, dark leafy greens, seaweed, vegan "meats" and "cheese", soy and almond milks, dark chocolate as a treat. I drink A LOT of coffee. Bad, I know, but it staves off brutal bouts with depression, brain fog, and crippling fatigue symptoms. I feel momentarily like my old self when I drink it. As far as other meds go I am taking levothyroxine for hypothyroidism. Have been on the same dose for over 10 years now.

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large